Kentucky Storytelling Association Conference

When:
November 16, 2018 – November 17, 2018 all-day
2018-11-16T00:00:00-06:00
2018-11-18T00:00:00-06:00

Featured Teller – Terry Rollins 

Terry Rollins grew up in rural North Carolina where stories were often shared around the kitchen table and on the front porch.  As a professional storyteller for the past 30 years, he has continued to share stories and folktales that carry you back in time to a simpler, less complicated place. Terry lives in coastal Carolina, in the land of Blackbeard.  He leads the historic ghost walk in Washington, NC, the first town in America named for George Washington.  In addition to his love of pirate tales and ghost stories, Terry enjoys sharing humorous stories and folktales with his mischievous grin and mercurial energy! Terry is the Youth Services Librarian at the Brown Library in historic Washington, NC.


Up to 16 Contact & Professional Development Hours possible (5.75 hours during the Pre-Conference; 10.25 hours during Friday & Saturday Conference)The Kentucky Storytelling Association will provide documentation of hours earned for Pre-Conference participation and for any Full Conference Registrant. Educators and other professionals should seek approval for continuing education credit from their individual school districts and credentialing agencies.  The hours listed after sessions in the schedule below are the Contact Hours approved by the Kentucky Department for Libraries and Archives.

Friday, November 16 – Pre-Conference Sessions 

9:00 – 9:30 a.m.   Registration

9:30 a.m. – 1:30 p.m.  Rhythm and Sound in Storytelling (3.75 hours)

1:30 p.m. – 2:30 p.m. Lunch (on your own) and registration

2:30 – 4:30 p.m.   Tactile Touches, Moving Moments: Enriching Stories for Active Audiences (2 hours)

Learn more about each Pre-Conference session here.

Friday Evening, November 16 – 2018 Kentucky Storytelling Conference

4:00 – 4:30 p.m. Registration

4:30 – 4:45 Conference store & gathering in the Main Room

4:45 – 5:45 p.m. Bodacious and Bold Liars Contest (1 hour)

5:45 – 7:15 Supper (on your own)

6:30 – 7:00 Registration

7:15 – 8:45 Free Storytelling Concert – KSA Storytellers Showcase. Selected Kentucky Storytelling Association members along with featured teller, Terry Rollins, will provide an evening of entertainment. (1.5 hours) 

Saturday, November 17 – 2018 Kentucky Storytelling Conference

Learn more about each workshop session here:

9:00 – 9:30 a.m. Registration

9:30 – 9:45 a.m. Welcome & Orientation

9:50 – 11:00 a.m. Workshops A, B, or C (Pick 1) (1.25 hours)

  1. Turning Your Storytelling Hobby into a Profession
  2. Using Oral History to Build Community Engagement
  3. Storytelling in Bluegrass Music(Meet your guide at the Convention Center entrance. This session also offered twice in the afternoon.)

11:00 – 11:30 a.m. Open mic (.5 hours)

11:30 – noon KSA Membership Meeting

Noon – 1:00 Lunch (on your own)

1:00 – 2:10 p.m. Workshops D, E, (pick 1) (1.25 hours)

  1. Your Brain on Storytelling
  2. As Rich and Sweet as Molasses: using childhood memories to create stories

2:10 – 2:30 p.m. Open Mic (.25 hours)

2:30 – 4:55 p.m. Workshops – Pick 2 of 4 shorter sessions (1.25 hours each) or 1 of 2 longer sessions (2.5 hours)

2:30 – 3:40 p.m. (1.25 Hours)

  1. Story Play: Building Language and Literacy One Story at a Time

C (same as morning session). Storytelling in Bluegrass Music

3:45 – 4:55 p.m. (1.25 Hours)

  1. Audience Participation and Storytelling

C (same as morning session). Storytelling in Bluegrass Music

OR

2:30 – 4:55 p.m. (2.5 hours)

  1. Handy Andy: Using Puppets in Storytelling Performance
  2. Using Storytelling to Learn about Other Cultures

5:00 – 5:30 p.m. Open mic (0.5 hours)

5:30 – 7:00 p.m. Supper on your own

7:00 – 8:30 p.m. Free Storytelling Concert, featuring Terry Rollins, Youth Storytelling Torchbearers, and open-mic storytelling.  (1.5 hours)